MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. ENDOSCOPE REPROCESSOR

AIZU OLYMPUS CO., LTD. ENDOSCOPE REPROCESSOR
Model Number OER-MINI
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was submitted by the importer under the importer's report number 2429304-2023-00321.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A customer reported to olympus that the unit (oer mini endoscope reprocessor) failed the test strip for the disinfectant.The customer initially asked for instructions on how to change the disinfectant and was provided the instruction manual for the device.At that time, the customer reported that there was an infection.No other additional information was reported.The customer was contacted multiple times, but no further information was received.
 
Event or Problem Description
It was additionally reported by the customer that the issue was resolved the same day it was reported.The facility ran another cycle and the test strips passed.No patients were affected.It was further clarified that no scopes were processed until the matter was fixed, and there were no infections/concern for infection.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, it was confirmed that the user was not trained on how to change the disinfectant or to check concentration level of disinfectant as the subject device used was from another facility.Therefore, it is likely that the user conducted reprocessing without checking concentration level of the disinfectant or changing the disinfectant.However, it was confirmed by the facility that the issue did not cause a patient infection.The root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿chapter 3 inspection before use 3.9 checking the disinfectant solution concentration level: prior to reprocessing, check the concentration of the disinfectant solution using a test strip to verify that the concentration of disinfectant solution meets the minimum recommended concentration.Replace the disinfectant solution when it fails to meet the minimum recommended concentration or beyond the specified use life.¿ ¿chapter 7 routine maintenance 7.7 replacing the disinfectant solution: when the disinfectant solution in the device is no longer effective or beyond the specified use life, drain the disinfectant solution completely and replace with fresh disinfectant solution.Expired disinfectant solution should be treated as directed in the documents supplied with the disinfectant solution.¿ ¿cleaning/disinfection/sterilization for reused product¿.This supplemental report includes a correction to b1 and h1.Based on the new information (reported in the previous submission) it was confirmed by the customer that no infections/concern for infection occurred.No patients were affected.This complaint no longer meets the criteria of a serious injury per fda title 21 cfr part 803.Therefore, this complaint has been reassessed from a serious injury/reportable malfunction to a reportable malfunction only.Olympus will continue to monitor field performance for this device.

Brand Name
ENDOSCOPE REPROCESSOR
Common Device Name
ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17896544
Report Number9610595-2023-14793
Device Sequence Number11604583
Product Code FEB
UDI-Device Identifier04953170331619
UDI-Public04953170331619
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOER-MINI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/25/2023
01/10/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/15/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown